MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM TORQUE WRENCH HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM TORQUE WRENCH HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 286200240
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: b3: only the event year is known.E3: reporter is a j&j employee.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that exhibits signs of normal use.No cosmetic defects were observed on the surface.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was performed.It was found that the device is performing high on specification.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the torque wrench handle would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) torque wrench handle was conducted identifying that lot number was km873415 released in one batch.¿ batch 1: lot qty of (b)(4) units were released on 13 jul 2017 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date in 2024, the torque test failed during inspection at the local distribution center.No further information is available.This report involves one expedium spine system torque wrench handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that exhibits signs of normal use.No cosmetic defects were observed on the surface.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was performed.The device is performing high on specification.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the torque wrench handle would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for torque wrench handle was conducted identifying that lot number gb104405 was released in one batch.¿ batch1: lot qty of 27 units were released on jul 13, 2017 with no discrepancies.Supplier: depuy: gauthier biomedical, inc.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM TORQUE WRENCH HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key19719919
Report Number1526439-2024-01793
Device Sequence Number12770696
Product Code LXH
UDI-Device Identifier10705034210995
UDI-Public(01)10705034210995(11)170713(10)GB104405
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286200240
Device Lot NumberGB104405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer07/15/2024
08/27/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date08/14/2024
08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown